# SDR 200504262992R

- Difficulty date: April 26, 2005
- Submitted: April 28, 2005
- Operation: General aviation
- Aircraft: N2992R
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35382
- System (JASC): 3210 · Main Landing Gear
- Part: Bracket
- Part number: 6775300
- Condition: Broken
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT WALK AROUND, THE PILOT NOTICED THE RT MLG DOWN-LOCK SPRING WAS HANGING DOWN BY ONE END.  FURTHER INVESTIGATION REVEALED THE SPRING BRACKET HAD BROKEN AND THE MAIN GEAR DOWN-LOCK SPRING WAS NOT ATTACHED TO THE TRUNION.  THE BRACKET PLATE FAILED AT THE ATTACH POINT FOR THE DOWN LOCK SPRING.  COINCIDENTIALLY THE PILOT/OWNER HAD TAKEN EXTENSIVE PHOTOS OF COMPONENTS WITHIN THE LAST 30 DAYS IN PREPARATION FOR RESTORATION ACTIVITIES AND THE FAILING PART APPEARS TO BE COMPLETELY INTACT.  PART PROVIDED NO INDICATIONS OF FAILURE.
